Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 22, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at May 9, 2018, 3:50 AM MDT for Elbert County, Lincoln County, Park County, Colorado. It took effect at May 10, 2018, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2018, 3:50 AM MDT (09:50 UTC)
- In effect from
- May 10, 2018, 11:00 AM MDT
- Expired
- May 10, 2018, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO, Park County, CO
The radar
The Denver radar (KFTG), 73 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3172 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
345 WWUS85 KBOU 090950 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 350 AM MDT Wed May 9 2018 ...HIGH FIRE DANGER THURSDAY... .Unseasonably warm temperatures, very low relative humidity and gusty southwest winds will create high fire danger across central and southeast Park, southeast Elbert and southern Lincoln counties. COZ214-247-091800- /O.UPG.KBOU.FW.A.0011.180510T1700Z-180511T0100Z/ /O.NEW.KBOU.FW.W.0022.180510T1700Z-180511T0100Z/ Central and Southeast Park County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 350 AM MDT Wed May 9 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM to 7 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 214 and 247. * Timing...late Thursday morning through early Thursday evening. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Impacts...Fires may start and spread rapidly with the very warm, dry and gusty weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
221 WWUS85 KBOU 092013 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 213 PM MDT Wed May 9 2018 COZ214-247-100415- /O.NEW.KBOU.FW.A.0012.180511T1800Z-180512T0100Z/ /O.CON.KBOU.FW.W.0022.180510T1700Z-180511T0100Z/ Central and Southeast Park County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 213 PM MDT Wed May 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES... The National Weather Service in Denver has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Friday afternoon through Friday evening. * Affected Area...Fire Weather Zones 214 and 247. * Timing...Red Flag conditions expected late Thursday morning through early Thursday evening. Then possibly again Friday afternoon through early evening Friday. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent on Thursday and possibly as low as 10 percent on Friday. * Impacts...Fires may start and spread rapidly with the very warm, dry and gusty weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
541 WWUS85 KBOU 100323 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 923 PM MDT Wed May 9 2018 COZ214-247-101300- /O.CON.KBOU.FW.W.0022.180510T1700Z-180511T0100Z/ /O.CON.KBOU.FW.A.0012.180511T1800Z-180512T0100Z/ Central and Southeast Park County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 923 PM MDT Wed May 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES... * Affected Area...Fire Weather Zones 214 and 247. * Timing...Red Flag conditions expected late Thursday morning through early Thursday evening. Then possibly again Friday afternoon through early evening Friday. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent on Thursday and possibly as low as 10 percent on Friday. * Impacts...Fires may start and spread rapidly with the very warm, dry and gusty weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
271 WWUS85 KBOU 100833 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 233 AM MDT Thu May 10 2018 COZ214-247-101800- /O.CON.KBOU.FW.W.0022.180510T1700Z-180511T0100Z/ /O.CON.KBOU.FW.A.0012.180511T1800Z-180512T0100Z/ Central and Southeast Park County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 233 AM MDT Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES... * Affected Area...Fire Weather Zones 214 and 247. * Timing...Red Flag conditions expected late this morning through early this evening. Another round of Red Flag conditions are possible Friday, depending on location of a cold front. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Fires may start and spread rapidly with the very warm, dry and gusty weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
455 WWUS85 KBOU 101752 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1152 AM MDT Thu May 10 2018 COZ214-247-110200- /O.CON.KBOU.FW.W.0022.000000T0000Z-180511T0100Z/ /O.CON.KBOU.FW.A.0012.180511T1800Z-180512T0100Z/ Central and Southeast Park County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 1152 AM MDT Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES... * Affected Area...Fire Weather Zones 214 and 247. * Timing...Red Flag conditions expected through early this evening. Another round of Red Flag conditions are possible Friday, depending on location of a cold front. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Fires may start and spread rapidly with the very warm, dry and gusty weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
169 WWUS85 KBOU 102129 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 329 PM MDT Thu May 10 2018 COZ214-247-110530- /O.UPG.KBOU.FW.A.0012.180511T1800Z-180512T0100Z/ /O.NEW.KBOU.FW.W.0023.180511T1800Z-180512T0100Z/ /O.CON.KBOU.FW.W.0022.000000T0000Z-180511T0100Z/ Central and Southeast Park County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 329 PM MDT Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 7 PM MDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 214 and 247. * Timing...Red Flag conditions expected through early this evening. Another round of Red Flag conditions will occur Friday from noon to 7 PM MDT. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Fires may start and spread rapidly with the very warm, dry and gusty weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at May 8, 8:43 PM MDT, 7 hours 7 minutes earlier.
Area forecast discussion, May 8, 8:43 PM MDT, 7 hours 7 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 843 PM MDT Tue May 8 2018 .UPDATE... Issued at 841 PM MDT Tue May 8 2018 Skies mostly clear this evening with light winds. No changes in the forecast necessary. && .SHORT TERM...(This evening through Wednesday) Issued at 215 PM MDT Tue May 8 2018 Shallow convection will move across northeastern Colorado this afternoon in a pocket of instability. This will mainly just be cumulus clouds, but there will likely be a few light showers. This still does not look like enough to mention PoPs. Nearly clear skies across the rest of the area as drier air moves in from the west. Skies will clear this evening, with increasing high clouds on Wednesday. With drier low level air, it still looks like there won't be any more instability. We'll keep some low PoPs along the east slopes of the Front Range and Monument Hill area where some models show weak convection late in the day, but there could be nothing. Forecast highs only a degree or two warmer than today due to the high clouds. .LONG TERM...(Wednesday night through Tuesday) Issued at 215 PM MDT Tue May 8 2018 The ridge axis over eastern CO Wednesday night will shift eastward by Thursday, with the flow aloft increasing a bit more from the west/southwest. Unseasonably warm temperatures expected on Thursday with 700 mb temperatures 13-15C, which will translate to high temperatures in the upper 80s. This would break the record of 86 in Denver set back in 1991. Although the fuels have greened up sufficiently in most areas, the fire danger will remain elevated over parts of Park and Lincoln counties, reference the discussion below. There will be a slight chance of high based thunderstorms, mainly along the northern border late Thursday aftn and evening along and ahead of a weak frontal boundary that will push into the northeast plains around 00z Friday. Friday and Friday night, the flow aloft will be more southwesterly with the next system moving over northern UT/northeast NV by 00z Saturday. Some high based thunderstorms will be possible, especially over the mountains. Generally isolated high based thunderstorms over all but the far northeast plains. Saturday and Saturday night not looking as wet as the models have shifted the main trough further west. Only weak qg ascent will be over the cwa on Saturday/Saturday night. A cold front will allow for a shallow moist airmass to settle over the northeast plains Saturday, with an overrunning pattern developing. Best chance of persistent light to moderate pcpn will be near the foothills and Palmer Divide. Best chance of tstms will be over the elevated terrain, with increasing stability over the plains with mainly sct light rain showers. A little drier and warmer on Sunday. It will remain unsettled on Monday and Tuesday, as the trough remains west of CO. Temperatures will continue to moderate. Should have a better chance of thunderstorms in the afternoon and evening both days with temperatures in the mid 70s and better low level moisture in place over the northeast plains. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 841 PM MDT Tue May 8 2018 VFR with clear skies and no impacts. Light e-se winds will turn southerly towards midnight. && .FIRE WEATHER... Issued at 215 PM MDT Tue May 8 2018 Record high temperatures expected for Denver on Thursday. The unseasonably warm temperatures coupled with gusty winds, continued dry fuels and low rh will elevate the fire danger over parts of Park, southeast Elbert and southern Lincoln counties. As a result, we have issued a Fire Weather Watch for the zones listed below. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday morning through Thursday evening for COZ214-247. && UPDATE...Entrekin SHORT TERM...Gimmestad LONG TERM...Cooper AVIATION...Entrekin FIRE WEATHER...Cooper
Hazardous weather outlook, May 8, 10:54 AM MDT, 16 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1054 AM MDT Tue May 8 2018 COZ030>051-091700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1054 AM MDT Tue May 8 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Well above normal temperatures will occur over the plains Wednesday and Thursday. There will be isolated to widely scattered afternoon and early evening thunderstorms both days which will produce mainly gusty winds and light rainfall. A storm system will develop over the Great Basin Friday into Saturday as a cold front moves across northeast Colorado. This will bring a better chance of showers and thunderstorms late Friday into Saturday. A chance of showers and a few thunderstorms may linger into Sunday as the storm system remains nearly stationary. Drier and warmer weather will return on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gimmestad/Cooper
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:13 PM MDT | Fire Weather Watch | BOU | Elbert, Lincoln, Park | 25 hr |
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.